# SDR USAABA01007

- Difficulty date: June 29, 2001
- Submitted: August 29, 2001
- Operation: Air carrier
- Aircraft: N674UW
- Make and model: Airbus A330-323
- Aircraft serial: 342
- Engine: Pwa PW4168A
- System (JASC): 7520 · Engine Cooling System
- Part: Cooler
- Part number: 52G070
- Condition: Failed
- Location: Nr 3  Engine
- Stage of operation: IN
- How discovered: C
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

PIT - DURING TROUBLESHOOTING OF A TCC (TURBINE CLEARANCE CONTROL) ACTUATOR FUEL LEAK, SIGNIFICANT DAMAGE TO THE INTERMEDIATE CASE HEAT SHIELDS AND THERMAL BLANKETS WAS NOTED FORWARD OF THE NR 3 BEARING BUFFER AIR COOLER.  A MASSIVE AIR LEAK WAS DISCOVERED EMANATING FROM THE FORWARD FACE OF THE COOLER.  IT WAS DETERMINED THAT THE DAMAGE TO THE THERMAL BLANKETS AND HEAT SHIELD WAS TOO EXTENSIVE TO REPAIR ON-WING.  THE A/C WAS FERRIED TO PHL AND THE ENGINE WAS REPLACED.  THE COOLER WAS REMOVED, AND IT WAS DETERMINED THAT THE FAILURE OF A WELD IN THE COOLER CASING WAS THE CAUSE OF THE AIR LEAK.  (M)
